I have been on Effexor for the last 5 years, due to my anxiety and my internist pointing out that this was caused by having a chronic illness since I was 8. It has helped me immensely and I would have stayed on it long term as my Endo truly believes that it is a wonderful coping aid.
I went via my internist to start the weaning process, with just a phone call to her office no questions asked, as she knows I know what I want and I don’t need to run in for everything, like my endo wants, (different story)
Okay I am on month two of the weaning process and I feel that I am coping alright even though I know I felt much more relaxed on effexor, so you ask why go off, well I have gained a lot of weight and I never have had weight issues, and I read many horror stories on the internet recently about effexor causing weight gain, plus a few other issues, metabolism wise.
One more month to go with this decreased (150-75-now 37.5mg) dose and here goes the question, my freaking bloodsugars are through the roof, ahhh!!! No rhyme or reason and no amount of insulin is working. I am mega dosing for a salad, so now I am sad because my bgs are sky high.
Does anyone know if going off Effexor can cause elevated bgs? I realize that higher anxiety can cause this, but…I feel I am coping alright emotionally, but the high bgs are making all my plans go out the window.